• mmurray358 mmurray358
    July 03, 2009
    hoarseness with advair use. How long after stopping should voice return
    mmurray358 mmurray358
    July 03, 2009

FROM OUR EXPERTS

  • John Bottrell
    Health Pro
    July 14, 2009
    John Bottrell
    Health Pro
    July 14, 2009

    I hope you did not stop taking this medicine without first informing your doctor.  Advair is one of the best medicines on the market for controlling asthma. It's a medicine you should take whether you feel good or not, as I write about in this post here.

     

    Hoarseness is a possible side effect of advair, but most studies suggest that if you rinse your mouth really well (and even brush your teeth) after each use that you should all but eliminate any side effects of this medicine. 

     

     

    • thegirlwithquestions
      June 18, 2010
      thegirlwithquestions
      June 18, 2010

      I slacked off on rinsing my mouth and I have hourseness and my voice all messed up how can I get it back?

      READ MORE
    • nscangal
      June 19, 2010
      nscangal
      June 19, 2010

      I'm not a medical professional, but I've done that a few times and I find rinsing and gargling with salt water really helps. Also, I find I have to gargle as well as rinse to prevent oral side-effects like thrush and hoarse voice, but I may just be sensitive to that sort of thing. So long as I gargle 3 times for 30 seconds each, I've never had any problem (and it seems I can get away with gargling once for thirty seconds, but I feel better doing it three times - it can't hurt, after all, and it might be preventing oral thrush, which is both annoying and gross).

      READ MORE
    • Rebecca Burr
      December 27, 2010
      Rebecca Burr
      December 27, 2010

      My voice is wobbly after taking Advair 250/50 for about a year and a half.  My Pulmanary specialist suggested I get onto Alvesco because it doesn't effect the voice.  However, I looked up the side effects for Alvesco and one of them is hoarseness.  I'm not sure how to win this battle. It has been about 2 weeks, now, that I have been off Advair and my voice is better, but still a bit wobbly.  When I try to sing, I can't hit all the notes the way I once did. I would say, maybe after a month things should be back to normal, or nearer to normal.  I'm hoping! I thought maybe cutting down on the dosage would help, but a doctor would have to help with such a decision.  I hope your voice returns soon!

      READ MORE
    • sharon
      January 17, 2012
      sharon
      January 17, 2012

      Thats not necessarly true I have been on advair for 3 months and rinsed and brushed my teeth and did everything possible still got thrush and now its been almost 3 weeks and still cant hardly talk the Dr. had to take me off of advair.Yes it's very good for the lungs but very bad for your throat not everyone is able to stay on this medicine.

      READ MORE
    • Ginny R
      June 13, 2012
      Ginny R
      June 13, 2012
      My husband was just put on Advair a few months ago, and it has helped his COPD and his breathing, but unfortunately he is getting the side effect, hoarseness and can hardly talk.  The doctor did reccommend him to rinse his mouth after each use, but he did not think it was not necessary.   Thank you for mentioning about rinsing throughly.  I will suggest it to him and hopefully, he will get his voice back.  If the hoarseness continues, I will call the doctor immediately.     READ MORE
    • rhonda2240
      October 08, 2014
      rhonda2240
      October 08, 2014

      I have used advair for over 20 years and rinse and brush and gargle after each use. Over the years my voice has gotten deeper and more hoarse sounding, to the extent of some words I try to pronouce don't even come out. I constantly feel I have to clear my voice when I talk. It has changed how I interact with people because they don't understand me. This is worse after drinking cold things as it feels my vocal cords are more taunt. I don't know if this is reversible, but before advair I had at least one emergency room visist each year as nothing else could control my breathing.

       

      Sincerely 

      Rhonda 

      READ MORE
    • rhonda2240
      October 08, 2014
      rhonda2240
      October 08, 2014

      I have used advair for over 20 years and rinse and brush and gargle after each use. Over the years my voice has gotten deeper and more hoarse sounding, to the extent of some words I try to pronouce don't even come out. I constantly feel I have to clear my voice when I talk. It has changed how I interact with people because they don't understand me. This is worse after drinking cold things as it feels my vocal cords are more taunt. I don't know if this is reversible, but before advair I had at least one emergency room visist each year as nothing else could control my breathing.

       

      Sincerely 

      Rhonda B

      READ MORE

FROM OUR COMMUNITY

  • Tracey74 September 24, 2009
    Tracey74
    September 24, 2009

    my hoarseness got worse and worse the longer I used advair until about a month ago I totally lost my voice which was NOT from being Ill(never in my life had I ever lost my voice) once I started gradually weaning my self off the advair it started getting better(rinsing your mouth for some does NOT work  I was getting oral yeast infections,hoarseness,weight gain,severe congestion, and I was always clearing my throat from this medicine as well and I ALWAYS rinse my mouth out.I told the DR and she switched me to symbicort which so far hasn't effected my voice but before going off your meds completely tell the DR what your problem is and see what they say.but a month later and my voice is back to normal .

    READ MORE
  • lockwoodnow March 19, 2014
    lockwoodnow
    March 19, 2014
    I don't know about the word "should," but my voice returns in about four days.    Now I want to know what my alternatives are, because as my voice comes back, my breathing difficulties also return.  READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.